Skip to Content

Relpax FDA Alerts

The FDA Alerts below may be specifically about Relpax or relate to a group or class of drugs which include Relpax.

MedWatch Safety Alerts are distributed by the FDA and published by Drugs.com. Following is a list of possible medication recalls, market withdrawals, alerts and warnings.

Recent FDA Alerts for Relpax

Pfizer Inc. Issues a Voluntary Nationwide Recall for 2 Lots of Relpax (eletriptan hydrobromide) 40 mg Tablets Due to Potential Microbiological Contamination of Non-Sterile Products

August 15, 2019 -- Pfizer Inc. is voluntarily recalling Relpax (eletriptan hydrobromide) 40 mg tablets, lots AR5407 and CD4565, to the Patient level. Pfizer Inc. initiated this recall because these product lots may not meet Pfizer’s in-house microbiological specification for the potential presence of Genus Pseudomonas and Burkholderia.

Individuals who consume oral products contaminated with microorganisms are at risk of bacterial dissemination from the gut to the bloodstream potentially resulting in serious, life- threatening infections. In addition, there is risk of temporary gastrointestinal distress without serious infection. For the general population these risks are low; for certain vulnerable patient populations (such as patients with compromised immune systems, cystic fibrosis and chronic granulomatous disease) there may be the potential for serious adverse events including life- threatening infections. To date, Pfizer has not received any customer complaints or reports of adverse events related to this issue.

Relpax (eletriptan hydrobromide) is indicated for the acute treatment of migraine with or without aura in adults.

Relpax (eletriptan hydrobromide) 40 mg tablets are packaged in cartons as indicated below. The affected lots were distributed nationwide to wholesalers, retailers, hospitals, and healthcare providers in the United States and Puerto Rico from June 2019, to July 2019.

Carton NDC Lot
Number
Expiration
Date
Strength Configuration/Count
0049-2340-45 AR5407 2022 FEB 40 mg Carton containing 6 tablets (1 blister card x 6 tablets)
0049-2340-05 CD4565 2022 FEB 40 mg Carton containing 12 tablets (2 blister cards x 6 tablets)

Pfizer Inc. places the utmost emphasis on patient safety and product quality at every step in the manufacturing and supply chain process. Pfizer Inc. has notified its direct customers via a recall letter to arrange for return of any recalled product.

Anyone with an existing inventory of the lots, which are being recalled, should stop use and distribution and quarantine immediately. Inform healthcare professionals in your organization of this recall. For retailers, hospitals, or healthcare providers that have dispensed product to patients, please notify these patients regarding the recall. For additional assistance, call Stericycle at 877-225-9750 (Monday through Friday, 8 a.m. to 5 p.m. ET).

For clinical inquiries, please contact Pfizer using the below information.


Contact Center
Contact Information Area of Support
Pfizer Medical Information 800-438-1985, option 3
(Monday through Friday 9am to 5pm ET)
For medical questions regarding this product
Pfizer Drug Safety 800-438-1985, option 1 (24 hours a day 7 days per week) To report adverse events or product complaints

Patients who are taking this product should consult with their healthcare provider or pharmacy to determine if they have the

affected product lots. Patients with the affected lots should return the product to their pharmacy or contact Stericycle Inc. at 877-225-9750 for instructions on how to return their product and obtain reimbursement for their cost.

If you have received free product through the Pfizer Patient Assistance Program (PAP) or the Pfizer Institutional Patient Assistance Program (IPAP), please check if you have received any of the affected product lots above. If you have any of the affected product lots in your possession, please contact your healthcare provider to return the product to them.

Adverse reactions or quality problems experienced with the use of this product may be reported to the FDA's MedWatch Adverse Event Reporting program either online, by regular mail or by fax.

  • Complete and submit the report Online
  • Regular Mail or Fax: Download form or call 1- 800-332-1088 to request a reporting form, then complete and return to the address on the pre-addressed form, or submit by fax to 1-800-FDA-0178

This recall is being conducted with the knowledge of the U.S. Food and Drug Administration.


5-Hydroxytryptamine Receptor Agonists (Triptans) - Serotonin Syndrome

[Posted 07/19/2006] FDA notified healthcare professionals and consumers of new safety information regarding taking medications used to treat migraine headaches (triptans) together with certain types of antidepressant and mood disorder medications (selective serotonin reuptake inhibitors (SSRIs) and selective serotonin/norepinephrine reuptake inhibitors (SNRIs). A life-threatening condition called serotonin syndrome may occur when triptans are used together with a SSRI or a SNRI.

Serotonin syndrome occurs when the body has too much of a chemical found in the nervous system (serotonin). Each of the above medications (triptans, SSRIs, and SNRIs), cause an increase in serotonin levels. Symptoms of serotonin syndrome may include restlessness, hallucinations, loss of coordination, fast heart beat, rapid changes in blood pressure, increased body temperature, overactive reflexes, nausea, vomiting, and diarrhea.

Healthcare professionals prescribing a triptan, SSRI or SNRI should keep in mind that triptans are often used intermittently and either the triptan, SSRI or SNRI may be prescribed by a different physician; weigh the potential risk of serotonin syndrome with the expected benefit of using the above combination; discuss the possibility of serotonin syndrome with patients if a triptan and an SSRI or SNRI will be used together; and follow patients closely during treatment if a triptan and an SSRI or SNRI are used together.

Patients taking a triptan along with an SSRI or SNRI should talk to their doctor before stopping their medication and should immediately seek medical attention if they experience any of the above symptoms. FDA requested that all manufacturers of triptans, SSRIs and SNRIs update their prescribing information to warn of the possibility of serotonin syndrome when these medications are taken together.

[July 19, 2006]

More Relpax Resources